Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 84, NWS Green Bay, WI

November 8, 2017

NWS Green Bay, WI issued this small craft advisory at Nov 8, 2017, 3:26 AM CST. It took effect at Nov 9, 2017, 4:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2017, 3:26 AM CST (09:26 UTC)
In effect from
Nov 9, 2017, 4:00 AM CST
Expired
Nov 10, 2017, 4:00 AM CST
In force
24 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

856 
WHUS73 KGRB 080926
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
326 AM CST WED NOV 8 2017

LMZ521-522-541>543-081730-
/O.NEW.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
326 AM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM THURSDAY TO MIDNIGHT
CST THURSDAY NIGHT. 

* WINDS...SHIFTING TO THE NORTHWEST AND INCREASING TO 20 TO 30
  KNOTS WITH GALE FORCE GUSTS. 

* WAVES...BUILDING TO 2 TO 4 FEET WITH 3 TO 5 FOOT WAVES AROUND
  NORTHERN DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
7 follow-up statements
260 
WHUS73 KGRB 081558
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CST WED NOV 8 2017

LMZ521-522-541>543-090000-
/O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
958 AM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WINDS...SHIFTING TO THE NORTHWEST AND INCREASING TO 20 TO 30
  KNOTS TONIGHT. GALE FORCE GUSTS UP TO 35 KTS POSSIBLE THURSDAY. 

* WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. WAVES OF 3 TO 5 FEET
  AROUND NORTHERN DOOR COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
586 
WHUS73 KGRB 082140
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
340 PM CST WED NOV 8 2017

LMZ521-522-541>543-090545-
/O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
340 PM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WINDS...VEERING NORTHWEST AND INCREASING TO 20 TO 30 KNOTS 
  EARLY THURSDAY MORNING. GALE FORCE GUSTS TO 35 KNOTS POSSIBLE 
  MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS 
  OF LAKE MICHIGAN.

* WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. HIGHER WAVES OF 4 TO 
  6 FEET AROUND NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
013 
WHUS73 KGRB 090311
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CST WED NOV 8 2017

LMZ521-522-541>543-091115-
/O.CON.KGRB.SC.Y.0084.171109T1000Z-171110T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
911 PM CST WED NOV 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO
MIDNIGHT CST THURSDAY NIGHT...

* WINDS...VEERING NORTHWEST AND INCREASING TO 20 TO 30 KNOTS 
  EARLY THURSDAY MORNING. GALE FORCE GUSTS TO 35 KNOTS POSSIBLE 
  MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE 
  WATERS OF LAKE MICHIGAN. 

* WAVES...BUILDING TO 2 TO 4 FEET THURSDAY. HIGHER WAVES OF 4 TO 
  6 FEET AROUND NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
715 
WHUS73 KGRB 091002
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
402 AM CST THU NOV 9 2017

LMZ521-522-541>543-091815-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T0600Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
402 AM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WINDS...NORTHWEST INCREASING TO 20 TO 30 KNOTS. GALE FORCE 
  GUSTS TO 35 KNOTS POSSIBLE MAINLY NEAR NORTHERN DOOR COUNTY AND 
  ALONG THE NEARSHORE WATERS OF LAKE MICHIGAN. 

* WAVES...BUILDING TO 2 TO 4 FEET. HIGHER WAVES OF 4 TO 6 FEET 
  AROUND NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
799 
WHUS73 KGRB 091609
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1009 AM CST THU NOV 9 2017

LMZ521-522-541>543-100015-
/O.EXT.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1009 AM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY...

* WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE 
  MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE WATERS 
  OF LAKE MICHIGAN. 

* WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND 
  NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
508 
WHUS73 KGRB 092116
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CST THU NOV 9 2017

LMZ521-522-541>543-100530-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
316 PM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

* WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE 
  MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE 
  WATERS OF LAKE MICHIGAN. 

* WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND 
  NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
649 
WHUS73 KGRB 100325
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
925 PM CST THU NOV 9 2017

LMZ521-522-541>543-101000-
/O.CON.KGRB.SC.Y.0084.000000T0000Z-171110T1000Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
925 PM CST THU NOV 9 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST FRIDAY...

* WINDS...NORTHWEST TO 30 KTS. WITH A FEW HIGHER GUSTS POSSIBLE 
  MAINLY NEAR NORTHERN DOOR COUNTY AND ALONG THE NEARSHORE 
  WATERS OF LAKE MICHIGAN. 

* WAVES...2 TO 4 FEET. HIGHER WAVES OF 3 TO 5 FEET AROUND 
  NORTHERN DOOR COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 7, 10:46 PM CST, 4 hours 40 minutes earlier.

Area forecast discussion, Nov 7, 10:46 PM CST, 4 hours 40 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1046 PM CST Tue Nov 7 2017

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 148 PM CST Tue Nov 7 2017

The latest RAP analysis and satellite/radar imagery show high
pressure centered from the northern Rockies to the Great Lakes
early this afternoon. Mid and high clouds have moved out of
Wisconsin and into northern Illinois, while backing winds have
caused lake effect clouds to retreat north out of north-central
WI. The next cold front is digging southeast across central
Canada, with mid and high clouds already approaching the northern
MN border. Because impacts from this next system are not expected
to arrive until Wednesday night, concerns mainly revolve around
cloud cover and temps in this part of the forecast.

Tonight...High pressure will slide to the southeast into the
Central Plains at the same time as the next cold front approaches
northern Minnesota by early Wednesday morning. Will see cirrus
increase from northwest to southeast starting around late in the
evening. Because the pressure gradient will remain relatively
tight, chances for the wind to decouple look low. So think temps
will not have an opportunity to tank despite the very dry arctic
airmass in place. Have therefore remained conservative with temps,
with lows ranging from the mid teens in the north to the mid 20s
in the southern Fox Valley.

Wednesday...The cold front will move into northwest Wisconsin by
late in the afternoon. Deeper cloud cover will reside behind the
front, so the threat of precip should hold off until evening. Will
otherwise see periods of scattered to broken cirrus overhead for
much of the day. High temperatures will range from the low 30s in
Vilas County to the lower 40s near the Lake.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 148 PM CST Tue Nov 7 2017

An active weather pattern is in store for Wednesday night into
Thursday as the upper level trough moves through, accompanied by
very strong cold air advection. A shortwave will help lend some
instability to the region, making Snowfall likely for much of
northeastern Wisconsin in the early morning hours on Thursday.
The primary focus during this time period and into Friday however,
will be far northern Wisconsin where the mesoscale influence of
Lake Superior will make snow fall totals higher, especially for
Vilas County. Higher snow totals will be possible in far northern
Wisconsin if the winds currently forecast to be northwesterly take
a more northerly turn.

Strong cold air advection continues through Thursday, as 850mb
temperatures are pushed to the -15C and colder range. Expect
relatively minimal warming during the day on Thursday as cold air
continues to flow across the region, keeping high temperatures
well below normal. High pressure will rotate off towards the east
by late Friday night, bringing a chance to see temperatures rise
once more towards the beginning of the weekend.

Southerly flow into the weekend will herald the next approaching
trough for the region, as the next chance to see some active
weather arrives. Snow is expected to return to the region on
Saturday with the upper level trough, along with a fairly
saturated column thanks to the southerly flow through the earlier
parts of the day. Warming near the Fox Valley and lakeshore
through this period may be sufficient for a switch to rain in the
afternoon, before any lingering precipitation once again returns
to snow towards the end of the day. Quieter conditions return by
Sunday into Monday.

Well below normal temperatures start on Thursday and linger on
into Friday before southerly flow gets temperatures closer to
normal by the end of the weekend.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1040 PM CST Tue Nov 7 2017

Some changes to the forecast late this evening as satellite
was indicating stratus deck (MVFR CIGS) below an inversion across
south central Minnesota. Expect this stratus deck to advect
eastward into the area later tonight or early on Wednesday morning,
making it to KAUW/KCWA around 11z and KGRB/KATW/KMTW around 13z.
Still uncertain how long the stratus deck will linger, but have
several hours of MVFR CIGS. Gusty west winds with gusts to near
20 knots are expected late Wednesday morning and lasting until
23z.

Cold front is expected to move across the area Wednesday night.
Snow removal/salting operations will be needed Wednesday night
into Thursday morning across northern Wisconsin. Snow arrives
across the northern Wisconsin Wednesday evening and overspreads
the remainder of the area early on Thursday morning. Highest
snowfall totals expected across the far north with a dusting
south of highway 10. Cold and windy on Thursday with occasional
snow showers across northern Wisconsin. Gusts of 25 to 30 knots
expected at most locations.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday evening through Thursday
evening for WIZ005.
&&

SHORT TERM.....MPC
LONG TERM......Uhlmann
AVIATION.......Eckberg
Hazardous weather outlook, Nov 7, 1:57 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
157 PM CST Tue Nov 7 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-082000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
157 PM CST Tue Nov 7 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a good chance of accumulating lake effect snow across
northern Wisconsin late Wednesday night into Thursday behind the
passage of a strong cold front. Snow totals are expected to range
from 2 to 4 inches over Vilas County and 1 to 2 inches farther
south and east. This new snow will likely lead to slippery
stretches on area roadways.

The next weather system is forecast to bring a chance of light
snow to the region late Friday night. As warmer air arrives on
Saturday, the snow will become mixed with or change to all rain
over eastern Wisconsin, before changing back to light snow
Saturday night. It is too early to determine snow accumulations
with this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-082000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
157 PM CST Tue Nov 7 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

A few gale force gusts are possible behind the passage of a
strong cold front on Thursday.

MPC/Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 8:17 PM CSTWinter Storm WatchGRBVilas12 hr
Nov 8, 8:35 AM CSTWinter Weather AdvisoryGRBVilas33 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.